Alert archive / Kansas / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 15, 2016, 11:19 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2016, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 16, 2016, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
015
WGUS53 KGLD 160419
FFWGLD
KSC023-153-NEC057-087-160715-
/O.NEW.KGLD.FF.W.0006.160416T0419Z-160416T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
SOUTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 115 AM MDT/215 AM CDT/
* AT 1019 PM MDT/1119 PM CDT/...DOPPLER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATWOOD...BENKELMAN...LUDELL...BLAKEMAN AND BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
3991 10142 4000 10147 4006 10157 4010 10125
$$
JN2 follow-up statements
323
WGUS53 KGLD 160626
FFWGLD
KSC023-153-NEC057-087-161015-
/O.EXT.KGLD.FF.W.0006.000000T0000Z-160416T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1226 AM MDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
SOUTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 415 AM MDT/515 AM CDT/
* AT 1225 AM MDT/125 AM CDT/...DOPPLER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATWOOD...BENKELMAN...LUDELL...BLAKEMAN AND BEARDSLEY.
ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
3991 10142 4000 10147 4006 10157 4010 10125
$$
DR454
WGUS73 KGLD 161008
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 AM MDT SAT APR 16 2016
KSC023-153-NEC057-087-161017-
/O.EXP.KGLD.FF.W.0006.000000T0000Z-160416T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
408 AM MDT SAT APR 16 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN RAWLINS AND NORTHEASTERN
CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...SOUTHEASTERN DUNDY AND
SOUTHWESTERN HITCHCOCK COUNTIES IN SOUTHWESTERN NEBRASKA WILL EXPIRE
AT 415 AM MDT/515 AM CDT/...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER ANTICIPATED.
HOWEVER...AREAL FLOODING WILL CONTINUE AND AN AREAL FLOOD WARNING
HAS BEEN ISSUED. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4005 10102 3994 10088 3967 10110 3982 10134
3991 10142 4000 10147 4006 10157 4010 10125
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 9:34 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 9:34 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 834 PM MDT FRI APR 15 2016 .UPDATE... ISSUED AT 834 PM MDT FRI APR 15 2016 FORECAST UPDATED TO REMOVE NE CO FROM THE WATCH. WILL REASSESS OTHER AREAS SOON. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 205 PM MDT FRI APR 15 2016 SEVERE THUNDERSTORM WATCH 090 IN EFFECT THROUGH 02Z SATURDAY...NEW ZONES HAVE BEEN ISSUED FOR TONIGHT A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION OVER THE NEXT SEVERAL DAYS. OMEGA BLOCK PATTERN OVER THE EASTERN US WILL KEEP THE SYSTEM FROM MOVING OUT OF THE PLAINS THROUGH AT LEAST MONDAY. TODAY AND TONIGHT...THUNDERSTORMS WILL FORM THIS AFTERNOON ALONG A FRONTAL BOUNDARY THAT PRECEDES THE MAIN SYSTEM. STORM MOTION ALONG THE LINE WILL BE IN THE 30 TO 40KT RANGE HOWEVER TRAINING IS POSSIBLE DUE TO SLOW BOUNDARY MOVEMENT. CAPE VALUES PEAK AROUND 20Z AT 1200 TO 2000 J/KG IN EASTERN COLORADO AND WESTERN KANSAS WITH 0 TO 6KM SHEAR IN THE 35 TO 40KT RANGE DURING THIS TIME. MUCH OF THE SEVERE RISK WILL BE IN THE LATE AFTERNOON TO EARLY EVENING AND WILL CONSIST OF HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES CANNOT BE RULED OUT. THE 0 TO 1KM SHEAR IS AROUND 15KT DURING THIS TIME FRAME. THE FRONT WILL NOT MOVE VERY FAR EASTWARD UNTIL THE MAIN SYSTEM OVERTAKES IT AND DOMINATES THE WEATHER PATTERN GOING FORWARD INTO THE OVERNIGHT HOURS. SATURDAY...WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION AS SEVERAL H7 SHORTWAVE TROUGHS ROTATE AROUND A LARGE AND SLOW MOVING AREA OF LOW PRESSURE SITUATED OVER SOUTHERN COLORADO. AREAS OF MODERATE TO HEAVY RAIN ARE LIKELY THROUGH THE DAY ON SATURDAY WITH RAINFALL TOTALS EXPECTED TO BE IN THE 3 TO 6 INCH RANGE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 237 PM MDT FRI APR 15 2016 THE UPPER LOW OVER THE 4-CORNERS AREA SATURDAY NIGHT WILL SHIFT NORTH INTO WESTERN COLORADO SUNDAY AND THEN INTO SOUTHWEST WYOMING MONDAY. A COLD FRONT WILL DIVE SOUTH INTO EASTERN COLORADO SATURDAY EVENING AND ACROSS THE REST OF THE FA THROUGH SUNDAY. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT SUNDAY NIGHT AND MONDAY. THE RAIN/SNOW LINE WILL FLUCTUATE BACK AND FORTH ACROSS EASTERN COLORADO INTO NORTHWEST KANSAS SATURDAY NIGHT THROUGH MONDAY NIGHT. AT TIMES PRECIPITATION WILL BE ALL SNOW ACROSS EASTERN COLORADO AND ESPECIALLY YUMA COUNTY WHERE TEMPERATURES WILL BE MOST CONDUCIVE TO SNOW. THE GFS AND NAM ARE BOTH INDICATING A DRY SLOT MOVING UP THROUGH THE WESTERN PORTION OF THE FA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. DUE TO THIS NEW FEATURE, CONFIDENCE IS LOWER WITH PRECIPITATION DURING THOSE TIMES. CONSEQUENTLY POPS WILL BE LOWERED SOME. PERIODS OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE FA. SNOWFALL AMOUNTS WILL STILL RANGE FROM A FEW TENTHS OVER SOUTHERN AREAS OF EASTERN COLORADO TO AS MUCH AS 3 INCHES OVER NORTHWEST YUMA COUNTY. SINCE THIS SNOW SHOULD COME TWO SEPARATE NIGHTS WITH PERIODS OF RAIN AND SNOW BETWEEN, THERE SHOULD BE LOTS OF MELTING AND SETTLING. WIND SPEEDS SHOULD GENERALLY RANGE FROM 15 TO 25 MPH AND WITH LOW AMOUNTS OF WET AND MELTING SNOW DO NOT ANTICIPATE THAT ANY HIGHLIGHTS WILL BE NEEDED. MAX TEMPERATURES SHOULD RANGE FROM THE 40S TO THE MID 50S FROM WEST TO EAST SUNDAY AND MONDAY. MIN TEMPERATURES SATURDAY NIGHT SHOULD RANGE FROM THE MID 30S IN THE WEST TO AROUND 50 IN THE EAST. MIN TEMPERATURES SUNDAY NIGHT SHOULD RANGE FROM THE MID 30S TO THE LOWER 40S. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...THE UPPER LOW OVER WYOMING WILL MOVE INTO THE NEBRASKA PANHANDLE TUESDAY AND CENTRAL NEBRASKA TUESDAY NIGHT/WEDNESDAY. THE UPPER LOW WILL SHIFT EAST WEDNESDAY NIGHT/THURSDAY AS A RIDGE MOVES INTO THE ROCKIES. THE RIDGE WILL MOVE INTO THE PLAINS THURSDAY NIGHT/FRIDAY. THE SURFACE HIGH WILL CONTINUE OVER THE AREA WITH A SURFACE LOW IN NEBRASKA. A TROUGH WILL EXTEND SOUTHWEST FROM THE LOW INTO NORTHEAST COLORADO TUESDAY NIGHT. THIS TROUGH WILL SHIFT EAST WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY/FRIDAY. THE UPPER LOW WILL CONTINUE TO BRING A CHANCE OF SHOWERS THROUGH WEDNESDAY NIGHT WITH POPS DECREASING TOWARD WEDNESDAY NIGHT. SUBSIDENCE AND RESULTING NIL POPS HAVE BEEN INCLUDED FOR THURSDAY AND FRIDAY AS THE RIDGE MOVES INTO THE REGION. MIN TEMPERATURES WILL RANGE FROM THE MID 30S TO THE LOWER 40S THROUGH TUESDAY NIGHT. READINGS IN THE LOWER TO MID 40S ARE EXPECTED WEDNESDAY AND THURSDAY NIGHTS. MAX TEMPERATURES WILL GO THROUGH A WARMING TREND WITH MID 50S TO LOWER 60S TUESDAY AND UPPER 70S EXPECTED FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 508 PM MDT FRI APR 15 2016 THE HRRR APPEARS TO HAVE THE BEST HANDLE ON A LINE OF CONVECTION CURRENTLY OVER EASTERN COLORADO. THE HRRR TAKES THIS LINE SLOWLY EAST THROUGH THIS EVENING AND OVERNIGHT IMPACTING KGLD AROUND 00Z AND LATER AND KMCK LATER THIS EVENING LASTING THROUGH THE OVERNIGHT. A LULL SHOULD OCCUR TOWARD SUNRISE WITH A NEW SURGE OF STORMS AFFECTING THE SITES SATURDAY AFTERNOON. CIGS WILL LOWER TO IFR AND LIFR OVERNIGHT AND SHOULD NOT IMPROVE ABOVE MVFR SATURDAY AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...TL LONG TERM...FS AVIATION...FS
Hazardous weather outlook, Apr 15, 12:09 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT FRI APR 15 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161715- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1109 AM MDT FRI APR 15 2016 /1209 PM CDT FRI APR 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...PRIMARILY WEST OF HIGHWAY 83. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH AND A COUPLE TORNADOES ARE POSSIBLE. WIDESPREAD THUNDERSTORMS PRODUCING HEAVY RAINFALL AND TRAINING OVER THE SAME LOCATIONS MAY PRODUCE A FLASH FLOODING THREAT THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF THE REGION INTO SUNDAY. RUNOFF FROM THUNDERSTORMS WILL CAUSE FLOODING OF LOW LYING AREAS AND DRY CREEK BEDS. RIVER FLOODING WILL ALSO BE POSSIBLE FOR LOCATIONS THAT RECEIVE SEVERAL PERIODS OF HEAVY RAIN. SNOW WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS YUMA COUNTY COLORADO. A SHARP CUTOFF BETWEEN LITTLE TO NO SNOW AND HEAVY SNOW ACCUMULATIONS IS ANTICIPATED OVER NORTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 15, 7:49 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 649 PM MDT FRI APR 15 2016 COZ090>092-160300- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS 649 PM MDT FRI APR 15 2016 ...STRONG THUNDERSTORMS OVER NORTHEAST COLORADO THIS EVENING... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH NORTHEAST THROUGH YUMA...KIT CARSON AND CHEYENNE COUNTIES IN NORTHEAST COLORADO THROUGH 900 PM MDT. MODERATE TO HEAVY RAINFALL WILL ACCOMPANY THESE STORMS...ALONG WITH SMALL HAIL. THE RAINFALL WILL CAUSE PONDING AND SOME FLOODING IN SOME LOCALES. TRAVELERS ARE URGED TO USE CAUTION. JN
Local storm report, Apr 15, 7:55 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 W BURLINGTON 39.31N 102.35W
04/15/2016 E2.50 INCH KIT CARSON CO PUBLIC
&&
BWARRENSpecial weather statement, Apr 15, 8:13 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 713 PM MDT FRI APR 15 2016 KSZ001-013-027-160330- CHEYENNE-SHERMAN-WALLACE- INCLUDING THE CITIES OF...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS 713 PM MDT FRI APR 15 2016 /813 PM CDT FRI APR 15 2016/ ...STRONG THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTHWEST KANSAS... STRONG THUNDERSTORMS ARE POSSIBLE OVER CHEYENNE...SHERMAN AND WALLACE COUNTIES IN NORTHWEST KANSAS THROUGH 930 PM MDT/1030 PM CDT. YOU CAN EXPECT WIND GUSTS NEAR 50 TO 55 MPH...LOCALLY MODERATE TO HEAVY RAINFALL...AND SMALL HAIL. TRAVELERS SHOULD USE CAUTION ON AREA ROADWAYS DURING THIS TIME DUE TO REDUCED VISIBILITY IN HEAVIER RAIN AND PONDING ON AREA ROADWAYS. JN
Local storm report, Apr 15, 10:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM MDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD BETHUNE 39.30N 102.42W
04/15/2016 KIT CARSON CO LAW ENFORCEMENT
REPORTS FROM LAW ENFORCEMENT OF FLOODING ISSUES BETWEEN
STRATTON AND BETHUNE. REPORTS OF 3 TO 5 FEET OF WATER
OVER ROADWAYS IN THIS AREA.
&&
BWARRENSpecial weather statement, Apr 15, 10:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 928 PM MDT FRI APR 15 2016 KSZ002-013-014-027-028-041-042-NEZ080-160530- RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK- INCLUDING THE CITIES OF...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...CULBERTSON... TRENTON...STRATTON NE...PALISADE 928 PM MDT FRI APR 15 2016 /1028 PM CDT FRI APR 15 2016/ ...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE OVER PORTIONS OF THE TRI STATE REGION... STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN...GREELEY AND WICHITA COUNTIES IN KANSAS...AS WELL AS HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA THROUGH 1130 PM MDT/ 1230 AM CDT. YOU CAN EXPECT A QUICK QUARTER TO A HALF INCH OF RAIN IN A VERY SHORT PERIOD OF TIME. PONDING ON ROADWAYS WILL OCCUR THAT WILL MAKE TRAVEL DIFFICULT. BRIEF WIND GUSTS NEAR 40 TO 45 MPH AND SMALL HAIL ARE ALSO EXPECTED. KSZ003-004-015-016-029-NEZ081-160530- DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...GRINNELL...GRAINFIELD...MCCOOK 1028 PM CDT FRI APR 15 2016 ...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE OVER PORTIONS OF THE TRI STATE REGION... STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS DECATUR...NORTON...GRAHAM...GOVE AND SHERIDAN COUNTIES IN KANSAS...AS WELL AS RED WILLOW COUNTY IN SOUTHWEST NEBRASKA THROUGH 1230 AM CDT. YOU CAN EXPECT A QUICK QUARTER TO A HALF INCH OF RAIN IN A VERY SHORT PERIOD OF TIME. PONDING ON ROADWAYS WILL OCCUR THAT WILL MAKE TRAVEL DIFFICULT. BRIEF WIND GUSTS NEAR 40 TO 45 MPH AND SMALL HAIL ARE ALSO EXPECTED.
Local storm report, Apr 15, 10:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM MDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 5 S KIT CARSON 38.69N 102.80W
04/15/2016 M1.00 INCH CHEYENNE CO TRAINED SPOTTER
0330 PM HAIL BURLINGTON 39.31N 102.27W
04/15/2016 E0.25 INCH KIT CARSON CO PUBLIC
EXIT 437...INTERSTATE 70
0421 PM FLASH FLOOD 9 NNE KIT CARSON 38.88N 102.73W
04/15/2016 CHEYENNE CO CO-OP OBSERVER
REPORT OF CREEK RUNNING GOOD WITH RUN OFF CROSS THE
ROADS.
0441 PM HAIL 5 ENE KIT CARSON 38.79N 102.71W
04/15/2016 E1.75 INCH CHEYENNE CO PUBLIC
0515 PM HAIL 7 NNE BETHUNE 39.39N 102.37W
04/15/2016 M1.00 INCH KIT CARSON CO TRAINED SPOTTER
0515 PM HAIL 4 W BURLINGTON 39.31N 102.35W
04/15/2016 E2.50 INCH KIT CARSON CO PUBLIC
0523 PM HAIL 11 N BURLINGTON 39.47N 102.30W
04/15/2016 E1.75 INCH KIT CARSON CO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0530 PM HAIL BETHUNE 39.30N 102.42W
04/15/2016 E1.75 INCH KIT CARSON CO PUBLIC
0554 PM HAIL 1 W BETHUNE 39.30N 102.44W
04/15/2016 E0.25 INCH KIT CARSON CO PUBLIC
REPORT FROM I70 BETWEEN MILE MARKER 428 AND 429 OF PEA
SIZE HAIL
0911 PM FLASH FLOOD BETHUNE 39.30N 102.42W
04/15/2016 KIT CARSON CO LAW ENFORCEMENT
REPORTS FROM LAW ENFORCEMENT OF FLOODING ISSUES BETWEEN
STRATTON AND BETHUNE. REPORTS OF 3 TO 5 FEET OF WATER
OVER ROADWAYS IN THIS AREA.
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:27 PM CDT | Flash Flood Warning | GLD | Cheyenne | 10 hr |
| Apr 15, 9:13 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 8 hr |
| Apr 16, 5:04 AM CDT | Areal Flood Warning | GLD | Cheyenne | 6 hr |
| Apr 16, 5:49 AM CDT | Flood Watch | GLD | Cheyenne, Decatur, Graham, Norton | 22 hr |
| Apr 16, 1:25 PM CDT | Special Weather Statement | GLD | Red Willow | 95 min |
Nearby
Flash Flood Warnings in Kansas, 2016Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.